Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 149, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 1, 1998, 7:18 PM CDT for Winnebago County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 1998, 7:18 PM CDT (00:18 UTC)
- Expired
- Sep 1, 1998, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 7:22 PM CDT | Thunderstorm Wind 50 | Fisk, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 020018 RRA SVRGRB WIC139-020100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 718 PM CDT TUE SEP 1 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WINNEBAGO COUNTY IN EAST-CENTRAL WISCONSIN * UNTIL 800 PM CDT * AT 717 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF OSHKOSH...NEAR WAUKAU. MOVEMENT WAS EAST AT 35 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUKAU BY 725 PM FISK BY 730 PM SOUTH SIDE OF OSHKOSH BY 740 PM SOUTHERN LAKE WINNEBAGO BY 755 PM THIS THUNDERSTORM WILL PRODUCE WINDS TO 60 MPH. WINDS THIS STRONG CAN BLOW POWER LINES DOWN...AND SNAP LARGE LIMBS OFF OF TREES. STAY AWAY FROM WINDOWS UNTIL THE STORMS PASS. THIS THUNDERSTORM WILL ALSO PRODUCE HAIL TO 1 INCH IN DIAMETER. JKL/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:45 PM CDT, 33 minutes earlier.
Area forecast discussion, Sep 1, 6:45 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 PM CDT TUE SEP 1 1998 WELL...A FEW OF THE TSTMS AT THE LEADING EDGE OF THE TSTM AREA INTENSIFIED QUICKLY SHORTLY AFTER 600 PM. WE HAD QUITE A BIT OF 1/2 INCH HAIL HERE AT THE OFFICE AND RECORDED A WIND GUST TO 43 KTS ON OUR ASOS. LUCKILY...THE TSTMS HAVE BEEN PROGRESSING STEADILY EASTWARD AND SHOULD PUSH OUT OF THE FCST AREA DURING THE EVENING. WILL BE ISSUING AN UPDATED ZFP ONCE THAT HAPPENS. JS
In the hours before
Local storm report, Sep 1, 6:20 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
620 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM FISH CREEK WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER GIBRALTAR
TOWNSHIP.
0505 PM BAILEYS HARBOR WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER BAILEYS
HARBOR TOWNSHIP.
JKLLocal storm report, Sep 1, 6:20 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
620 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM FISH CREEK WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER GIBRALTAR
TOWNSHIP.
0505 PM BAILEYS HARBOR WI WIND DAMAGE
09/01/98 DOOR TREES DOWN OVER BAILEYS
HARBOR TOWNSHIP.
JKLLocal storm report, Sep 1, 6:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 DOOR DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSLocal storm report, Sep 1, 6:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTION...
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 BROWN DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSLocal storm report, Sep 1, 6:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 DOOR DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSLocal storm report, Sep 1, 6:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTION...
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE SEP 1 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BELLEVUE WI .75 INCH HAIL
09/01/98 BROWN DIME-SIZE HAIL EAST OF THE
CITY OF GREEN BAY.
JKL/JSNearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.